MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 26 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 26 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE LOCKING SCREW 3.5 MM X 26 MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 05/30/2025, an arthrex employee reported via email that an ar-8935l-26s low profile locking screw was used with an ar-8954pr-xss calcaneal fracture perimeter plate.Upon attempted use, the screw did not fit into the thread of the plate's locking hole, prompting redrilling and a second attempt at installation, which also proved unsuccessful.To complete the case, another ar-8935l-26s low profile locking screw was used successfully.There was no reported patient harm.This issue was discovered during an internal fixation open reduction procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information was received on 06/25/2025: there were no reports of any device breakage inside the patient.The procedure proceeded without delay, and no additional anesthesia was administered.The ar-8943-42 was used to prepare the bone socket for implant insertion, and the patient's bone quality was assessed as normal.Additional information was received on 07/02/2025: the correct plate part used in the procedure was ar-8954pl-xss calcaneal fracture perimeter plate from lot 15040619.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or excessive forces being used during insertion of the screw.

Brand Name
LOW PROFILE LOCKING SCREW 3.5 MM X 26 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22297736
Report Number1220246-2025-02592
Device Sequence Number9244398
Product Code HWC
UDI-Device Identifier00888867050983
UDI-Public(01)00888867050983(11)240812(17)290731(10)15300999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE LOCKING SCREW 3.5 MM X 26 MM
Device Catalogue NumberAR-8935L-26S
Device Lot Number15300999
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/25/2025
10/08/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/24/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown